Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 101, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 26, 2015, 9:08 PM CDT for Brown County, Callahan County, Coleman County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2015, 9:08 PM CDT (02:08 UTC)
- Expired
- Apr 26, 2015, 10:00 PM CDT
- In force
- 52 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, TX, Callahan County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 61 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 9:27 PM CDT | HAIL 1 | 5 Ese Burkett, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 7:59 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
529
WUUS54 KSJT 270208
SVRSJT
TXC049-059-083-270300-
/O.NEW.KSJT.SV.W.0101.150427T0208Z-150427T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
908 PM CDT SUN APR 26 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BROWN COUNTY IN WEST CENTRAL TEXAS...
SOUTHEASTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN COLEMAN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 1000 PM CDT
* AT 905 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURKETT...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CROSS CUT AROUND 915 PM CDT.
CROSS PLAINS AROUND 925 PM CDT.
LAT...LON 3184 9918 3185 9942 3217 9918 3217 9912
3208 9911 3208 9893 3206 9890 3203 9888
3202 9888
TIME...MOT...LOC 0208Z 217DEG 28KT 3197 9918
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
418
WWUS54 KSJT 270242
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
942 PM CDT SUN APR 26 2015
TXC049-059-083-270300-
/O.CON.KSJT.SV.W.0101.000000T0000Z-150427T0300Z/
COLEMAN TX-CALLAHAN TX-BROWN TX-
942 PM CDT SUN APR 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BROWN...EXTREME SOUTHEASTERN CALLAHAN AND NORTHEASTERN COLEMAN
COUNTIES UNTIL 1000 PM CDT...
AT 941 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CROSS CUT...
AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EXTREME
SOUTHEASTERN CALLAHAN...NORTHEASTERN COLEMAN AND NORTHWESTERN BROWN
COUNTIES.
LAT...LON 3184 9918 3185 9942 3211 9916 3217 9912
3208 9911 3208 9893 3206 9890 3203 9888
3202 9888
TIME...MOT...LOC 0242Z 242DEG 38KT 3200 9907
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 8:14 PM CDT, 54 minutes earlier.
Area forecast discussion, Apr 26, 8:14 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 814 PM CDT Sun Apr 26 2015 .UPDATE... The forecast has been updated for newly issued Severe Thunderstorm Watch #123, which covers our counties roughly along and south of an Eldorado to Coleman to Brownwood line. Tise Watch is in effect until 2 AM CDT. Pacific front is advancing east across some of our western and southwestern counties. This front will continue moving east into a more unstable environment, intersecting with other surface boundaries. With quite favorable vertical shear, the setup favors additional thunderstorm development. 19 && .PREV DISCUSSION... /ISSUED 458 PM CDT Sun Apr 26 2015/ UPDATE... The current Tornado Watch # 119 has been extended south to include Mcculloch and San Saba Counties. This Tornado Watch is in effect until 8 PM. Another Tornado Watch has just been issued by the Storm Prediction Center, for the area just east of our Big Country and Heartland Counties. PREV DISCUSSION... /ISSUED 133 PM CDT Sun Apr 26 2015/ SHORT TERM... (Tonight and Tomorrow) .There is the possibility of severe thunderstorms this afternoon and evening... An upper low has closed over New Mexico early this afternoon and will move east over the Panhandle through tonight. At the surface, rich low level moisture has returned to most of West Central Texas with a dryline moving slowly into the western tier of counties. Expect severe storms for the remainder of the afternoon and evening as the dryline advances to the east. The best chance for severe weather continues to be east of a Sweetwater to San Angelo to Sonora line. The main hazards will be a few tornadoes, large hail(larger than goofball size) and damaging winds. Expecting a dry slot enveloping our southwestern CWA tomorrow with a chance of thunderstorms continuing over the remainder of the CWA. Lows tonight will be in the mid 50s. Highs tomorrow will be in the low to mid 70s over the northern half of the area and upper 70s to low 80s over the southern half of the area as a frontal boundary sags south through the area. 15 LONG TERM... (Monday night through Sunday) The upper-level cyclone will be moving slowly east across the southern Plains Monday night through Tuesday. Cold temps aloft associated with this feature will support a continued chance of showers and thunderstorms, despite relatively weak synoptic scale forcing for ascent over the region. Any precipitation that develops Monday night or Tuesday should remain light, with total precipitation amounts of less than 1/10". Widespread cloud cover and low-level cold advection on Tuesday will keep afternoon temperatures in the 60s areawide. With skies clearing and winds diminishing Tuesday night, overnight lows will be on the cool side. Wednesday morning low temperatures will be in the 40s across most of the area, although a few low-lying areas and river valleys could briefly touch the upper 30s. Deep-layer northerly flow is progged to develop on the backside of the departing shortwave trough, maintaining well below normal temperatures through Wednesday. Benign weather conditions are expected for the latter half of the work-week as mid-level ridging builds over the southwest CONUS, spreading into the Plains by Thursday. This will result in dry weather and a warming trend. Expect afternoon temperatures in the lower 80s by Friday. Quiet weather will continue on Saturday, with the next chance for showers and thunderstorms on Sunday as the ridge breaks down in advance of an approaching shortwave trough. Johnson && .PRELIMINARY POINT TEMPS/POPS... Abilene 56 74 49 63 45 / 40 30 40 20 5 San Angelo 54 80 50 65 44 / 20 10 30 20 5 Junction 53 82 55 67 43 / 50 10 10 20 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 26, 1:28 PM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 128 PM CDT SUN APR 26 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271830- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 128 PM CDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. SOME STORMS WILL BECOME SEVERE...ALONG AND EAST OF A SWEETWATER TO SAN ANGELO TO SONORA LINE. THE STORMS WILL BE MOST NUMEROUS AND MOST INTENSE ACROSS THE EASTERN PORTIONS OF THE AREA DURING THIS AFTERNOON AND EVENING...INCLUDING THE EASTERN BIG COUNTRY AND HEARTLAND. THE STORMS WILL HAVE THE POTENTIAL OF PRODUCING A FEW TORNADOES...HAIL LARGER THAN GOLF BALL SIZE AND DAMAGING WINDS. DANGEROUS LIGHTNING WILL BE A THREAT FOR ANY STORM AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON MONDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 15
In the hours before
Local storm report, Apr 26, 7:42 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
742 PM CDT SUN APR 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 2 N ANSON 32.79N 99.90W
04/26/2015 E1.75 INCH JONES TX AMATEUR RADIO
GOLF BALL HAIL REPORTED AT THE US 277/US 83
INTERSECTION.
&&
EVENT NUMBER SJT1500231
DOLLSpecial weather statement, Apr 26, 8:12 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
812 PM CDT SUN APR 26 2015
TXZ071-072-077-270215-
IRION TX-SCHLEICHER TX-TOM GREEN TX-
812 PM CDT SUN APR 26 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT FOR
IRION...SCHLEICHER AND TOM GREEN COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 810 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF US-190 NEAR THE CROCKETT-SUTTON COUNTY LINE...OR ABOUT 17 MILES
WEST OF ELDORADO...MOVING NORTHEAST AT 35 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOSSED AROUND...
DANGEROUS DRIVING CONDITIONS...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF RANCH ROAD 1828 AND RANCH ROAD 915 BY 830 PM
CDT
CHRISTOVAL BY 855 PM CDT
LAT...LON 3108 10096 3109 10097 3121 10098 3140 10011
3090 10012 3078 10096
TIME...MOT...LOC 0112Z 246DEG 31KT 3095 10086Special weather statement, Apr 26, 8:22 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
822 PM CDT SUN APR 26 2015
TXZ072-270145-
TOM GREEN TX-
822 PM CDT SUN APR 26 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT FOR TOM
GREEN COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS TO 55 MPH AND HAIL UP TO THE SIZE OF NICKELS
AT 821 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF TWIN BUTTES RESERVOIR...OR ABOUT 11 MILES SOUTHWEST OF SAN
ANGELO...MOVING NORTHEAST AT 60 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES POSSIBLE...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
SAN ANGELO...O.C. FISHER RESERVOIR AND SAN ANGELO STATE PARK BY 830
PM CDT
GOODFELLOW AIR FORCE BASE AND WALL BY 835 PM CDT
HARRIET AND VERIBEST BY 840 PM CDT
MERETA BY 845 PM CDT
LAT...LON 3124 10069 3147 10069 3169 10024 3158 10024
3158 10011 3136 10011
TIME...MOT...LOC 0122Z 234DEG 54KT 3135 10057Special weather statement, Apr 26, 8:43 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 843 PM CDT SUN APR 26 2015 TXZ077-078-270215- SCHLEICHER TX-SUTTON TX- 843 PM CDT SUN APR 26 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT FOR SCHLEICHER AND SUTTON COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS TO 55 MPH AND NICKEL SIZE HAIL AT 839 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF US-277 NEAR THE SUTTON-SCHLEICHER COUNTY LINE...OR ABOUT 7 MILES SOUTHWEST OF ELDORADO...MOVING EAST AT 45 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... MINOR SHINGLE DAMAGE... ISOLATED SMALL DENTS TO VEHICLES... THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF US-190 AND RANCH ROAD 2084 BY 905 PM CDT THESE THUNDERSTORMS WILL ALSO AFFECT THE INTERSTATE 10 CORRIDOR AND SONORA IN SUTTON COUNTY. THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 377 AND 428. LAT...LON 3036 10096 3079 10095 3091 10012 3044 10012 TIME...MOT...LOC 0142Z 269DEG 39KT 3077 10061
Local storm report, Apr 26, 8:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
849 PM CDT SUN APR 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL ELDORADO 30.86N 100.60W
04/26/2015 E1.00 INCH SCHLEICHER TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1500232
DOLLSpecial weather statement, Apr 26, 9:02 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
902 PM CDT SUN APR 26 2015
TXZ128-139-140-270230-
COLEMAN TX-CALLAHAN TX-BROWN TX-
902 PM CDT SUN APR 26 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT FOR
COLEMAN...CALLAHAN AND BROWN COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS TO 55 MPH AND NICKEL SIZE HAIL
AT 900 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
BURKETT...OR ABOUT 14 MILES NORTHEAST OF COLEMAN...MOVING NORTHEAST
AT 35 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
BURKETT BY 905 PM CDT
BYRDS BY 910 PM CDT
CROSS CUT BY 915 PM CDT
CROSS PLAINS BY 925 PM CDT
LAT...LON 3179 9903 3185 9942 3222 9917 3220 9911
3208 9911 3208 9893 3206 9890 3203 9888
3202 9888
TIME...MOT...LOC 0202Z 217DEG 28KT 3194 9921The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:12 PM CDT | Special Weather Statement | SJT | Schleicher | 63 min |
| Apr 26, 8:22 PM CDT | Special Weather Statement | SJT | Tom Green | 23 min |
| Apr 26, 8:43 PM CDT | Special Weather Statement | SJT | Sutton | 32 min |
| Apr 26, 8:46 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 44 min |
| Apr 26, 8:51 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 54 min |
| Apr 26, 9:02 PM CDT | Special Weather Statement | SJT | Coleman | 28 min |
| Apr 26, 9:18 PM CDT | Special Weather Statement | SJT | Runnels | 42 min |
| Apr 26, 9:38 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Kimble, McCulloch, Menard, San Saba and 2 more | 52 min |
| Apr 26, 9:56 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 49 min |
| Apr 26, 10:01 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman | 89 min |
| Apr 26, 10:22 PM CDT | Tornado Warning | SJT | Kimble, Menard | 38 min |
| Apr 26, 10:28 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard, San Saba, Sutton | 62 min |
| Apr 26, 10:53 PM CDT | Special Weather Statement | SJT | Callahan | 37 min |
| Apr 26, 11:27 PM CDT | Special Weather Statement | SJT | Mason | 33 min |
| Apr 26, 11:35 PM CDT | Special Weather Statement | SJT | San Saba | 25 min |
| Apr 27, 6:11 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 49 min |
| Apr 27, 6:14 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.